Alert archive / Mississippi / Flash Flood Warnings in 2009

Flash Flood Warning 69, NWS Jackson, MS

July 16, 2009Webster County, Mississippi

NWS Jackson, MS issued this flash flood warning at Jul 16, 2009, 10:02 PM CDT for Webster County, Mississippi. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 16, 2009, 10:02 PM CDT (03:02 UTC)
Expired
Jul 17, 2009, 1:30 AM CDT
In force
3 hr
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
None

County Webster County, MS

The radar

The Columbus AFB radar (KGWX), 91 km from the middle of the area, began a volume at 03:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 16, 10:30 PM CDTFLASH FLOODWalthall, MSWATER COVERING ROADS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 28 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 3.0 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2009-07-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 185 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2009-07-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 85 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
185 J/kg
Mixed-layer CIN
-215 J/kg
Mixed-layer LCL
1392 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
85 m²/s²
0-3 km storm-relative helicity
125 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KJAN 170302
FFWJAN
MSC155-170500-
/O.NEW.KJAN.FF.W.0069.090717T0302Z-090717T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1002 PM CDT THU JUL 16 2009

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WEBSTER COUNTY IN NORTH CENTRAL MISSISSIPPI...

* UNTIL MIDNIGHT CDT

* AT 1002 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED
  THUNDERSTORMS PRODUCING VERY HEAVY RAIN FROM A THUNDERSTORM OVER
  THE WARNED AREA. ESTIMATED RADAR RAINFALL AMOUNTS...ON THE ORDER OF
  TWO TO FOUR INCHES...HAVE OCCURRED IN THE PAST TWO HOURS.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  CUMBERLAND...CLARKSON...BELLEFONTAINE AND EMBRY

VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
TWO HOURS WITH AN ADDITIONAL ONE TO THREE INCHES POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS...STREAMS AND FARMLAND ALONG BANKS AND COUNTRY ROADS.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF HIGHWAYS
AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE
BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO
FLOODING.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3374 8904 3358 8907 3355 8915 3353 8928
      3348 8938 3348 8950 3371 8950

$$

MRM
2 follow-up statements
000 
WGUS74 KJAN 170352
FFSJAN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1052 PM CDT THU JUL 16 2009

MSC155-170500-
/O.CON.KJAN.FF.W.0069.000000T0000Z-090717T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WEBSTER MS-
1052 PM CDT THU JUL 16 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR
WEBSTER COUNTY...

AT 1050 PM CDT...RADAR CONTINUED TO INDICATE ADDITIONAL HEAVY RAINS MOVING
INTO WEBSTER COUNTY FROM THE WEST. ESTIMATED RADAR RAINFALL 
AMOUNTS...ON THE ORDER OF TWO TO FOUR INCHES...HAVE OCCURRED IN THE 
PAST THREE HOURS.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CUMBERLAND...
CLARKSON...BELLEFONTAINE AND EMBRY

VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
ONE HOUR. WITH AN ADDITIONAL ONE TO THREE INCHES POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS...STREAMS AND FARMLAND ALONG BANKS AND COUNTRY ROADS.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF HIGHWAYS
AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE
BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO
FLOODING.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3374 8904 3358 8907 3355 8915 3353 8928
      3348 8938 3348 8950 3371 8950

$$

MRM
000 
WGUS54 KJAN 170451
FFWJAN
MSC155-170630-
/O.EXT.KJAN.FF.W.0069.000000T0000Z-090717T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1151 PM CDT THU JUL 16 2009

THE NATIONAL WEATHER SERVICE IN JACKSON HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  WEBSTER COUNTY IN NORTH CENTRAL MISSISSIPPI...

* UNTIL 130 AM CDT

* AT 1151 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
  THUNDERSTORMS PRODUCING VERY HEAVY RAIN FROM A THUNDERSTORM OVER
  THE WARNED AREA. ESTIMATED RADAR RAINFALL AMOUNTS...ON THE ORDER OF
  THREE TO FIVE INCHES...HAVE OCCURRED IN THE PAST TWO HOURS.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  CUMBERLAND...CLARKSON...BELLEFONTAINE AND EMBRY

VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
HOUR WITH AN ADDITIONAL ONE TO THREE INCHES POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF HIGHWAYS
AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE
BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO
FLOODING.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3374 8904 3358 8907 3355 8915 3353 8928
      3348 8938 3348 8950 3371 8950

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Jul 16, 8:45 PM CDT, 1 hour 17 minutes earlier.

Area forecast discussion, Jul 16, 8:45 PM CDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
845 PM CDT THU JUL 16 2009

.DISCUSSION...

UPDATE...LARGE CONVECTIVE SYSTEM WITH IMPRESSIVE COLD POOL IS
HOLDING ITS OWN AS IT MOVES FROM AR INTO NRN PORTIONS OF THE DELTA
REGION THIS EVNG...AND THE RISK FOR SVR WEATHER IS CONTINUING INTO
OUR FORECAST AREA GIVEN THE LARGE AMOUNTS OF INSTABILITY IN PLACE.
HAVE UPDATED GRIDS TO REFLECT THE SVR TSTM WATCH AND INCREASED SVR
WX RISK...AND HAVE INCREASED POPS GREATLY IN THE NW HALF OF THE
AREA. /EC/

PREVIOUS DISCUSSION...

FRIDAY AND FRIDAY NIGHT...

FRIDAY CONTINUES TO LOOK LIKE ITLL BE OUR BEST CHANCE TO SEE SOME
WIDESPREAD SHOWERS AND STORMS ACROSS THE CWA AS A STRONG UPPER
TROUGH SWINGS SOUTHEAST TOWARDS THE REGION.  THIS WILL FORCE A COLD
FRONT...THAT CURRENTLY RESIDES ACROSS THE MID MISSISSIPPI RIVER
VALLEY...TO DROP SOUTH TOWARDS AND EVENTUALLY INTO THE FORECAST AREA
FRIDAY AFTERNOON.

AT PRESENT...THE BEST COMBINATION OF INSTABILITY AND STORMS STILL
LOOK TO BE ACROSS THE CENTRAL AND SOUTHERN HALVES OF THE CWA  DURING
THE AFTERNOON AND EVENING HOURS. NORTHERN AREAS WILL LIKELY SEE GOOD
STORMS EARLY IN THE DAY WHICH SHOULD LOWER THEIR SEVERE POTENTIAL AS
THE DAY PROGRESSES.  WITH STEEP LAPSE RATES EXPECTED TO BE ACROSS
THESE AREAS...ILL CONTINUE TO MENTION THE BEST SEVERE POTENTIAL FOR
FRIDAY ACROSS THE CENTRAL AND SOUTHERN PORTIONS OF THE AREA.   IN
ADDITION TO THIS...WITH THE DEEP MOISTURE ROOTED OVER THE AREA AS
PRECIPITABLE H2O VALUES RANGE BETWEEN 2-2.5 INCHES...LOCALLY HEAVY
RAIN WILL ALSO BE POSSIBLE.

THE PREVIOUS LONG TERM FORECAST DISCUSSION FOLLOWS BEGINNING WITH
SATURDAY. /19/

SATURDAY THROUGH NEXT THURSDAY...WE WILL HAVE AN AMPLIFIED PATTERN
AS WE MOVE INTO THE WEEKEND. AN UPPER TROUGH WILL AMPLIFY OVER THE
REGION WHICH WILL SEND THE FRONT SOUTH OF THE REGION BY SATURDAY
MORNING. THIS GENERAL PATTERN WAS AGREED UPON BY THE MEDIUM RANGE
MODELS AND ENSEMBLES. THERE MAY BE A FEW SHOWERS IN THE SOUTH FOR
SATURDAY THROUGH SUNDAY NORTH OF THE FRONTAL BOUNDARY. THINGS SHOULD
DRY OUT IN THE SOUTH BY SUNDAY EVENING. A COOLER AIRMASS WILL MOVE
ACROSS THE REGION...WHICH WILL PROVIDE LESS WARM DAYS AND SOME
POSSIBLE RECORD LOWS FOR THE WEEKEND THROUGH EARLY NEXT WEEK. MODELS
SHOWS 3 TO 4 STANDARD DEVIATIONS FROM NORMAL AVERAGE TEMPS FOR THIS
TIME OF YEAR. THE UPPER TROUGH AXIS WILL WEAKEN AS WE MOVE INTO
TUESDAY OF NEXT WEEK AS FLAT UPPER RIDGING BEGINS TO BUILD ACROSS
THE REGION. THIS WILL INCREASE PRECIPITABLE WATER ACROSS THE REGION.
THIS WILL BRING A SLIGHT CHANCE OF CONVECTION TO THE ARKLAMISS BY
WEDNESDAY. THE COOLER AIRMASS BEHIND THE FRONT WILL BRING HIGHS IN
THE MID TO UPPER 80S FOR SATURDAY THROUGH MONDAY. TEMPS WILL BEGIN
TO WARM SOME FOR TUESDAY INTO WEDNESDAY AS HIGHS TREND TOWARD THE
LOWER 90S. AS FOR LOWS WE MAY BE TOUCHING SOME RECORD READINGS FOR
THIS WEEKEND INTO EARLY NEXT WEEK. LOWS WILL DIP INTO THE MIDDLE
50S(WHICH IS 5 TO 8 DEGREES BELOW RECORD LOWS) TO MIDDLE 60S FOR
SUNDAY AND MONDAY MORNING...THEN WILL RISE INTO THE LOWER TO MIDDLE
60S BY TUESDAY MORNING. READINGS WILL RISE TO THE UPPER 60S TO LOWER
70S ON WEDNESDAY MORNING AS LOW LEVEL MOISTURE INCREASES ACROSS THE
REGION. AS FAR AS LOW TEMPS ARE CONCERN WENT CLOSE TO MEX NUMBERS
FOR THE COOL NIGHTS...WHICH IS AROUND THE LOW SIDE OF THE MOS
ENSEMBLES NUMBERS. WENT WITH THE HIGH SIDE OF THE ENSEMBLE NUMBERS
FOR TUESDAY INTO WEDNESDAY MORNINGS. FOR AFTERNOON HIGHS WENT CLOSE
TO A MEX NUMBERS...WHICH IS ON THE LOW SIDE OF THE ENSEMBLE NUMBERS.
AS FAR AS POPS ARE CONCERN CUT DOWN POPS SOME SOUTH OF INTERSTATE 20
FOR THE WEEKEND. /17/

&&

.AVIATION...SHOWERS AND STORMS WILL IMPACT GLH AND GWO THIS
EVNG...AND POSSIBLY GTR AND JAN IF THE CONVECTIVE COMPLEX HOLDS
TOGETHER LONG ENOUGH. A COLD FRONT WILL PRODUCE SCT-NUMEROUS
THUNDERSTORMS FRIDAY INTO FRIDAY EVENING...ESPECIALLY FOR
JAN/MEI/HBG. QUIETER WEATHER WILL BE ON TAP FOR SATURDAY AS DRIER
AIR MOVES IN BEHIND THE FRONT.

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.

&&
Hazardous weather outlook, Jul 16, 8:53 PM CDT, 1 hour 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
853 PM CDT THU JUL 16 2009

LAZ007>009-MSZ035>046-050>052-172045-
MOREHOUSE-WEST CARROLL-EAST CARROLL-HUMPHREYS-HOLMES-ATTALA-
WINSTON-NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-
KEMPER-SCOTT-NEWTON-LAUDERDALE-
853 PM CDT THU JUL 16 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI AND
NORTHEAST LOUISIANA.

.DAY ONE...TONIGHT AND FRIDAY

SEVERE THUNDERSTORMS WITH DAMAGING WIND GUSTS AND LARGE HAIL WILL BE
POSSIBLE OVER NORTHEAST LOUISIANA AND WESTERN PORTIONS OF
MISSISSIPPI PRIOR TO MIDNIGHT.

ISOLATED SEVERE STORMS WILL BE POSSIBLE FRIDAY AS A COLD FRONT MOVES
INTO THE AREA. THE PRIMARY SEVERE WEATHER RISK WITH STORMS WILL BE
DAMAGING WIND GUSTS TO 60 MPH BUT PENNY SIZED HAIL CAN NOT BE RULED
OUT.

HEAVY RAINFALL WILL OCCUR IN STRONGER THUNDERSTORMS. PONDING OF
WATER ON ROADS AND IN LOW LYING AREAS WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED TONIGHT AND FRIDAY.

LAZ015-016-023>026-MSZ047>049-053>066-072>074-172045-
RICHLAND-MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-WARREN-
HINDS-RANKIN-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-
JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-
COVINGTON-JONES-MARION-LAMAR-FORREST-
853 PM CDT THU JUL 16 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND SOUTH MISSISSIPPI
AND EAST CENTRAL LOUISIANA.

.DAY ONE...TONIGHT AND FRIDAY

ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE DURING THE
AFTERNOON AND EARLY EVENING. ISOLATED SEVERE STORMS WILL AGAIN BE
POSSIBLE FRIDAY AND FRIDAY EVENING AS A COLD FRONT MOVES INTO THE
AREA. THE PRIMARY SEVERE WEATHER RISK WITH STORMS EACH DAY WILL
BE DAMAGING WIND GUSTS TO 60 MPH BUT PENNY SIZED HAIL CAN NOT BE
RULED OUT.

HEAVY RAINFALL WILL OCCUR IN STRONGER THUNDERSTORMS EACH DAY.
PONDING OF WATER ON ROADS AND IN LOW LYING AREAS WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED FRIDAY AND FRIDAY EVENING.

ARZ074-075-MSZ018-019-025>034-172045-
ASHLEY-CHICOT-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-
MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON-
853 PM CDT THU JUL 16 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH MISSISSIPPI AND EXTREME
SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND FRIDAY

SEVERE THUNDERSTORMS WITH DAMAGING WIND GUSTS AND LARGE HAIL WILL BE
POSSIBLE OVER EXTREME SOUTHEAST ARKANSAS AND WESTERN PORTIONS OF
MISSISSIPPI PRIOR TO MIDNIGHT.

THE RISK OF ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE
MAINTAINED INTO  FRIDAY AFTERNOON AS A COLD FRONT MOVES INTO THE
REGION. THE PRIMARY SEVERE WEATHER RISK WITH THESE STORMS WILL BE
DAMAGING WIND GUSTS TO 60 MPH BUT PENNY SIZED HAIL CAN NOT BE RULED
OUT.

HEAVY RAINFALL WILL OCCUR IN STRONGER THUNDERSTORMS. PONDING OF
WATER ON ROADS AND IN LOW LYING AREAS WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED TONIGHT AND FRIDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER
OUTLOOK.

In the hours before

Special weather statement, Jul 16, 8:04 PM CDT, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
804 PM CDT THU JUL 16 2009

MSZ048-170115-
HINDS MS-
804 PM CDT THU JUL 16 2009

...STRONG THUNDERSTORM OVER HINDS COUNTY...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL WAS
LOCATED OVER HINDS COUNTY AT 804 PM CDT...MOVING EAST AT 10 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN EAST CENTRAL HINDS COUNTY SHOULD MONITOR THIS STORM
CLOSELY.

OLB
Local storm report, Jul 16, 8:05 PM CDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
805 PM CDT THU JUL 16 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     HAIL             3 S COLUMBIA            31.21N 89.83W
07/16/2009  E0.50 INCH       MARION             MS   LAW ENFORCEMENT

            PEA TO DIME HAIL S OF COLUMBIA.

&&

CME
Special weather statement, Jul 16, 8:22 PM CDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
822 PM CDT THU JUL 16 2009

MSZ073-074-170130-
FORREST MS-LAMAR MS-
822 PM CDT THU JUL 16 2009

...STRONG THUNDERSTORMS OVER LAMAR AND FORREST COUNTIES...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL WAS
LOCATED 5 MILES SOUTHWEST OF PURVIS AT 822 PM CDT...MOVING NORTHEAST
AT 15 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN LAMAR AND CENTRAL FORREST COUNTIES SHOULD MONITOR THIS
STORM CLOSELY.

OLB
Local storm report, Jul 16, 8:30 PM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
830 PM CDT THU JUL 16 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 PM     TSTM WND DMG     CROSSETT                33.13N 91.97W
07/16/2009                   ASHLEY             AR   EMERGENCY MNGR

            SEVERAL TREES DOWN REPORTED BY ASHLEY COUNTY EMA

&&

EC
Special weather statement, Jul 16, 8:50 PM CDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
850 PM CDT THU JUL 16 2009

MSZ029-170200-
WEBSTER MS-
850 PM CDT THU JUL 16 2009

...STRONG THUNDERSTORM WEBSTER COUNTY...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL WAS
LOCATED OVER BELLEFONTAINE AT 850 PM CDT...MOVING SOUTHEAST AT 5 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN WEBSTER COUNTY SHOULD MONITOR THIS STORM CLOSELY.

OLB
Local storm report, Jul 16, 9:59 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
959 PM CDT THU JUL 16 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0938 PM     TSTM WND DMG     OAK GROVE               32.86N 91.39W
07/16/2009                   WEST CARROLL       LA   LAW ENFORCEMENT

            SPORADIC TREES DOWN THROUGH OUT OAK GROVE COMMUNITY

&&

JALLEN

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 16, 7:15 PM CDTSevere Thunderstorm WarningJANHinds20 min
Jul 16, 7:18 PM CDTFlash Flood WarningJANHinds87 min
Jul 16, 8:09 PM CDTSevere Thunderstorm WarningJANBolivar, Washington81 min
Jul 16, 8:23 PM CDTSevere Thunderstorm WarningJANMadison, Yazoo31 min
Jul 16, 8:30 PM CDTSevere Thunderstorm WarningJANBolivar, Sunflower75 min
Jul 16, 8:37 PM CDTSevere Thunderstorm WarningJANIssaquena, Sharkey, Washington68 min
Jul 16, 9:01 PM CDTSevere Thunderstorm WarningJANHumphreys, Leflore, Sunflower, Washington74 min
Jul 16, 9:01 PM CDTSevere Thunderstorm WarningJANChoctaw, Webster44 min
Jul 16, 9:46 PM CDTSevere Thunderstorm WarningJANIssaquena, Sharkey, Warren, Yazoo40 min
Jul 16, 9:48 PM CDTSevere Thunderstorm WarningJANSunflower29 min
Jul 16, 10:09 PM CDTSevere Thunderstorm WarningJANMontgomery, Webster51 min
Jul 16, 10:16 PM CDTSevere Thunderstorm WarningJANCarroll, Grenada, Leflore59 min
Jul 16, 11:03 PM CDTFlash Flood WarningJANMontgomery117 min
Jul 16, 11:04 PM CDTFlash Flood WarningJANChoctaw, Oktibbeha116 min
Jul 16, 11:32 PM CDTFlash Flood WarningJANGrenada118 min
Jul 17, 5:30 PM CDTFlash Flood WarningJANMarion78 min

Nearby

Flash Flood Warnings in Mississippi, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.